Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 48, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 28, 2008, 4:19 AM EST for Broward County, Florida. It took effect at Nov 28, 2008, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2008, 4:19 AM EST (09:19 UTC)
- In effect from
- Nov 28, 2008, 12:00 PM EST
- Expired
- Nov 28, 2008, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 280919 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 419 AM EST FRI NOV 28 2008 FLZ063-066-067-070-071-282200- /O.UPG.KMFL.FW.A.0032.081128T1700Z-081128T2300Z/ /O.NEW.KMFL.FW.W.0048.081128T1700Z-081128T2200Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 419 AM EST FRI NOV 28 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LIGHT WINDS WILL LEAD TO LITTLE TRANSPORT OF LOW LEVEL MOISTURE INTO THE REGION TODAY. IN ADDITION, DRIER AIR JUST ABOVE THE SURFACE MAY MIX DOWN DURING THE DAY. THIS WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR 4 TO 5 HOURS THIS AFTERNOON ACROSS MUCH OF INTERIOR SOUTH FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JR/STRASSBERG
1 follow-up statement
000 WWUS82 KMFL 281956 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 256 PM EST FRI NOV 28 2008 FLZ067-071-282100- /O.CAN.KMFL.FW.W.0048.000000T0000Z-081128T2200Z/ INLAND PALM BEACH-INLAND BROWARD- 256 PM EST FRI NOV 28 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. SURFACE REPORTS INDICATE THAT RELATIVE HUMIDITIES HAVE DROPPED TO ONLY 40 PERCENT AND IF SOME AREAS DID DROP BELOW 35 PERCENT, THE DURATION WILL NOT BE MET, THEREFORE THE WARNING HAS BEEN CANCELLED. && $$ FLZ063-066-070-282200- /O.CON.KMFL.FW.W.0048.000000T0000Z-081128T2200Z/ GLADES-HENDRY-INLAND COLLIER- 256 PM EST FRI NOV 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR THE INTERIOR NORTHWEST FOR RHS BELOW 35 PERCENT FOR 4 OR MORE HOURS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LIGHT WINDS WILL LEAD TO LITTLE TRANSPORT OF LOW LEVEL MOISTURE INTO THE REGION TODAY. IN ADDITION... DRIER AIR JUST ABOVE THE SURFACE MAY MIX DOWN DURING THE DAY. THIS WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR 4 TO 5 HOURS THIS AFTERNOON ACROSS MUCH OF INTERIOR SOUTH FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 28, 12:30 AM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 28, 12:30 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1230 AM EST FRI NOV 28 2008
.AVIATION...
NEARLY CALM WINDS WILL CONTINUE REST OF THE OVERNIGHT PERIOD AS
SFC HIGH IS CENTERED OVERHEAD. LIGHT OFFSHORE FLOW IS LIKELY AT
ALL TERMINALS DURING THE EARLY MORNING/POST-DAWN HOURS BEFORE FLOW
BECOMES ONSHORE AT ALL TERMINALS AROUND MID-DAY. ONLY CLOUDS WILL
BE CIRRUS STREAMING IN FROM NW TO SE GRADUALLY THROUGH THIS TAF CYCLE.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 1011 PM EST THU NOV 27 2008/
UPDATE...LATEST SURFACE ANALYSIS SHOWS HIGH CENTERED ACROSS THE
EASTERN GULF OF MEXICO AND WEST CENTRAL FLORIDA. THIS FEATURE IS
EXPECTED TO MOVE ACROSS THE PENINSULA ON FRIDAY TOWARDS THE
ATLANTIC. 00Z SNDG SHOWS VERY LIGHT WINDS ACROSS THE BOUNDARY
LAYER WHICH WITH CLEAR SKIES EARLY ON TONIGHT SHOULD ALLOW FOR GOOD
RADIATIONAL COOLING. NOW I SEE TWO INHIBITING FACTORS FOR TEMPS TO
REACH MID 30S ACROSS MUCH OF GLADES AND HENDRY COUNTIES AWAY FROM
THE LAKE TONIGHT AS PREVIOUSLY FORECAST. ONE, UPPER LEVEL CLOUDS
ACROSS THE NORTHERN GULF WHICH MOST GUIDANCE SHOW SOME OF IT MIGHT
IMPACT THE AREA AGAIN TONIGHT TOWARDS THE MORNING HOURS AND SECOND
THE FACT THAT THE AIRMASS ASSOCIATED WITH THE HIGH HAS UNDERGONE
ADDITIONAL MODIFICATION SINCE YESTERDAY. CONSIDERING
THAT...CURRENT TRENDS WITH DEW POINTS IN THAT AREA RUNNING ABOUT 3
DEGREES WARMER THAN YESTERDAY AT THIS SAME TIME AND THE FACT THAT
GUIDANCE IN GENERAL...INCLUDING THE ENSEMBLE AND OPERATIONAL...IS
A COUPLE OF DEGREES WARMER HAVE PROMPTED ME TO ADJUST THE FORECAST
WITH MINT NOW MOSTLY IN THE UPPER 30S AND RESTRICTED TO NORTHERN
GLADES. SO GIVEN THE REQUIREMENTS FOR FROST ADVISORY I HAVE
DECIDED TO CANCELED THE ADVISORY AT THIS TIME AND IN ITS PLACE AM
SIMPLY MENTIONING THE POSSIBILITY OF SOME PATCHY FROST IN NORTHERN
PORTIONS OF GLADES PARTICULARLY IN WIND SHELTERED LOCATIONS.
NO OTHER CONCERNS AT THIS TIME FOR THE UPDATE TONIGHT.
PREV DISCUSSION... /ISSUED 857 PM EST THU NOV 27 2008/
AVIATION...VFR CONDITIONS WITH LIGHT AND VAR WINDS TO CONTINUE
THROUGH AT LEAST 28/15Z. SFC WNDS WILL THEN SHIFT TO ESE BY MID
MORNING. A SEA BREEZE MAY DEVELOP OVER THE WEST COAST AND AFFECT
KAPF AFTER 18Z.
PREV DISCUSSION... /ISSUED 235 PM EST THU NOV 27 2008/
DISCUSSION...
HIGH PRESSURE WAS LOCATED OVER THE BIG BEND AREA OF FLORIDA THIS
AFTERNOON. THIS HIGH WILL MOVE SLOWLY SOUTHEAST TONIGHT TO LAKE
OKEECHOBEE AREA. THIS WILL ALLOW FOR NEARLY CALM WINDS OVER THE
CWA TONIGHT ALONG WITH CLEAR SKIES AND GOOD RADIATIONAL COOLING.
SO, LOW TEMPS FOR TONIGHT SHOULD BE ABOUT THE SAME OR A COUPLE OF
DEGREES COOLER THAN LAST NIGHT OVER THE ALL OF THE CWA...BUT
SHOULD REMAIN ABOVE THE FREEZING MARK OVER THE NORTHWEST INTERIOR
AREAS. THIS WILL ALSO ALLOW FOR AREAS OF FROST TO REDEVELOP LATE
TONIGHT INTO EARLY FRIDAY MORNING OVER WESTERN GLADES AND WESTERN
HENDRY COUNTIES...WHILE PATCHY FROST COULD DEVELOP OVER REST OF
GLADES...HENDRY...AND NORTHERN COLLIER COUNTIES. SO WILL ISSUED A
FROST ADVISORY FOR WESTERN GLADES AND WESTERN HENDRY COUNTIES FOR
LATE TONIGHT INTO EARLY FRIDAY MORNING...AND MENTION PATCHY FROST
OVER REST OF THE NORTHWEST INTERIOR AREAS.
THE HIGH WILL MOVE EAST ON FRIDAY INTO INTO THE WESTERN ATLANTIC
WATERS FRIDAY NIGHT...WHICH WILL KEEP THE WINDS LIGHT OVER THE
CWA ALONG WITH DRY CONDITIONS AND MOSTLY CLEAR SKIES. A COLD FRONT
WILL THEN APPROACH SOUTH FLORIDA FROM THE MID WESTERN UNITED
STATES THIS WEEKEND....BEFORE MOVING THROUGH THE AREA LATE SUNDAY
NIGHT. THIS WILL ALLOW FOR THE WINDS TO BECOME SOUTHERLY OVER THE
CWA...AND ALLOW FOR SOME TROPICAL MOISTURE TO WORK BACK INTO THE
AREA FROM THE CARIBBEAN SEA. SO WILL KEEP A SLIGHT 10 POPS FOR
SATURDAY...AND 30 TO 40 PERCENT ON SUNDAY OVER THE CWA.
ON SUNDAY INTO SUNDAY NIGHT...THERE COULD EVEN BE SOME
THUNDERSTORM DEVELOPMENT AHEAD AND ALONG THE FRONT OVER THE CWA.
SO WILL KEEP THE CHANCE OF THUNDERSTORMS IN THE FORECAST FOR
SUNDAY AFTERNOON INTO SUNDAY NIGHT. GFS MODEL STILL CONTINUE TO
SHOW A GOOD MID TO UPPER LEVEL JET COMING OVER THE AREA AHEAD OF
THE FRONT SUNDAY NIGHT. THIS USUALLY MEANS THAT A FEW STORMS COULD
BE STRONG...BUT SOME UNCERTAINLY ON HOW MUCH MOISTURE WILL RETURN
TO THE AREA AHEAD OF THE FRONT...WILL NOT MENTION MENTION THIS IN
THE ZONES OR THE HWO AND WILL CONTINUE TO MONITOR THE LATEST GFS
MODEL RUNS.
EXTENDED FORECAST...
ONCE THE COLD FRONT MOVES THROUGH THE CWA...MUCH COOLER AND DRIER
WEATHER WILL RETURN TO THE AREA FOR THE MIDDLE TO END OF NEXT
WEEK. TEMPS FOR TUESDAY AND WEDNESDAY HAVE ALSO BEEN LOWER A
LITTLE BIT FROM THE MORNING PACKAGE DUE TO THE TREND OF LOWERING
TEMPS IN THE LONG RANGE MODELS.
MARINE...
THE WINDS TONIGHT INTO FRIDAY NIGHT WILL REMAIN BELOW 10 KNOTS AS
THEY SWING FROM A NORTHERLY DIRECTION TO A SOUTHERLY DIRECTION.
THE WINDS WILL THEN INCREASE ON SATURDAY AND BE AT 20 KNOTS OR A
LITTLE BIT HIGHER FOR SUNDAY FROM THE SOUTHWEST AHEAD OF THE COLD
FRONT. THEREFORE...THE SEAS WILL REMAIN BELOW 6 FEET THROUGH
SATURDAY NIGHT...BEFORE INCREASING TO AROUND 7 FEET BY SUNDAY
EVENING.
FIRE WEATHER...
THE RHS THIS AFTERNOON HAVE BEEN BELOW 35 PERCENT OVER MOST OF
THE CWA. THESE RHS SHOULD CONTINUE THROUGH REST OF THIS AFTERNOON
BEFORE COMING UP ABOVE THE 35 PERCENT. SO WILL CONTINUE THE RED
FLAG WARNING FOR THIS AFTERNOON FOR ALL OF THE CWA.
ON FRIDAY...THE TEMPS WILL BE ABLE TO GET UP THE UPPER 70S
NORTHWEST INTERIOR AREAS TO AROUND 80 OVER THE SOUTHEAST METRO
AREAS. THE DEW POINTS WILL ALSO BE UP A LITTLE BIT FROM
TODAY...BUT WILL STILL BE IN THE 40S OVER THE INTERIOR AREAS TO
THE AROUND 50 OVER THE METRO AREAS. THIS WILL ALLOW FOR THE
RELATIVE HUMIDITIES TO ONCE AGAIN FALL INTO THE LOWER 30S OVER THE
MOST OF THE CWA FOR COUPLE OF HOURS...EXCEPT FOR THE NORTHERN
INTERIOR AREAS WHERE THEY COULD BE DOWN BELOW 35 PERCENT FOR AT 4
HOURS. SO WILL ISSUED A FIRE WEATHER WATCH FOR THE NORTHERN
INTERIOR AREAS OF FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 54 81 62 / - - 10 10
FORT LAUDERDALE 78 59 81 66 / - - 10 10
MIAMI 78 59 81 64 / - - 10 10
NAPLES 76 54 80 64 / - - 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
FOR FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.
AM...NONE.
GM...NONE.
&&
LONG TERM...52/PS
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, Nov 28, 4:04 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 404 AM EST FRI NOV 28 2008 FLZ063-066>075-168-172>174-291100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 404 AM EST FRI NOV 28 2008 ...TEMPERATURES UPPER 30S TO MID 40S INTERIOR AREAS THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: LOW TEMPERATURES WILL DIP INTO THE UPPER 30S TO AROUND 40 DEGREES ACROSS PARTS OF INTERIOR SOUTH FLORIDA THIS MORNING. PATCHY FROST MAY BE POSSIBLE THROUGH THE EARLY MORNING HOURS ESPECIALLY IN PARTS OF GLADES COUNTY. RIP CURRENTS: A SMALL NORTHEASTERLY SWELL OF 1 TO 2 FEET MAY CREATE A FEW RIP CURRENTS AT THE ATLANTIC COAST BEACHES DESPITE LIGHT WINDS IN PLACE ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL INCREASE THROUGH SUNDAY AHEAD OF A COLD FRONT. THE COLD FRONT IS EXPECTED TO PASS THROUGH SOUTH FLORIDA LATE SUNDAY INTO EARLY MONDAY WITH A FEW THUNDERSTORMS POSSIBLE AHEAD OF IT. ROUGH MARINE CONDITIONS WILL LIKELY RETURN TO THE LOCAL WATERS SUNDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.